Missouri, 2015Damaging Wind in Missouri, June 5, 2015
June 5, 2015 · NWS LSX · 1 event in 1 county or zone
Some of the thunderstorms that popped up on June 5th produced damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Some of the thunderstorms that popped up on June 5th produced damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 5, 3:05 AM CST, 1 hour 25 minutes earlier.
Area forecast discussion, Jun 5, 3:05 AM CST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
405 AM CDT Fri Jun 5 2015
.SHORT TERM: (Through Late This Afternoon)
Issued at 330 AM CDT Fri Jun 5 2015
Complex forecast today owing to ongoing convection and vastly
diverse model QPFs. Current thinking is the highest pops this morning
will be confined to central and southeast MO. Present weakening convective
cluster impacting parts of central MO will be long gone by 12z
however the larger upstream MCS in eastern KS is of more concern.
Radar shows the leading convective line moving s/se and believe
this trend should continue as the system tracks along the
instability gradient and a veering southwesterly LLJ provides good
convergence along/north of the outflow boundary. Best threat is
from the expansive trailing stratiform rain region and CFM vectors
have this moving more southeastward towards central MO during the
morning. Elsewhere this morning there is a chance of renegade
scattered showers or thunderstorms associated with WAA. This
afternoon the 2 main areas for tstorm potential should be the
east-west front that will be sagging into northern MO and
potentially a remnant convective boundary across southern MO.
Either of these could be the focus for scattered storms although
the progged surface MCON is not particularily impressive. I didn't
deviate much from the previous high temperature forecast given a
good deal of clouds this morning. If they thin sooner than
expected then temps may be a few degrees too cool, however the
trend recent days shows we've had a warm bias.
Glass
.LONG TERM: (Tonight through Thursday)
Issued at 330 AM CDT Fri Jun 5 2015
The cold front will continue to progress southward tonight moving
south of the CWA by 12z Sat as high pressure builds through the
Great Lakes and into the OH Valley. I have continued with chance
pops, primarily along and ahead of the front across the southern
part of the CWA into central MO. The best threat of showers and
thunderstorms appears to be more focused along the western portion
of the frontal boundary from western MO into the north central
Plains, juxapositioned with a ridge topping short wave and veering
s-swly LLJ. Saturday looks largely dry with the high pressure
system centered in the Great Lakes dominating the region and
keeping the front at bay to the south, drapped from the lower MS
Valley across far western MO into the north central Plains. The
threat of thunderstorms will ramp up some on Saturday night,
especially during the overnight hours. The combination of an
advancing cold front moving from the northern Plains into the
upper MS Valley, height falls associated with a trof moving out of
Canada and preceeding progressive short wave, and stout veering
40+ kt LLJ should result in extensive thunderstorms to our north
and some of these may move into northern MO and west central IL
late. I have also introduced some slight chance pops south of this
area across eastern MO and western IL. As the aforementioned system
moves to our north it will result in the retreat and eastward
progression of the old front that had been to our south. This
returning boundary combined with good low level WAA via the w/swly
LLJ is sufficient to merit some low pops.
The best threat for thunderstorms will be Sunday afternoon and
night. Sunday looks to be a very warm and breezy day with possibly
the warmest temps thus far this year, supported by deep west-
southwesterly lower trop flow ahead of the advancing cold front
and a prominent thermal ridge. Very unstable conditions should
exist in the afternoon ahead of the advancing cold front across
the northern half of the CWA, with only weak capping and ample
convergence for development of deep convection. There is sufficient
shear for multicells organzing into lines and clusters capable of
producing damaging winds and large hail from the afternoon into
the evening. The front should progress south of the area on Monday
with diminishing pops by Monday night.
Beyond Monday the models diverge greatly with the GFS and CMC GEM
showing potential for wet stormy weather continuing Tues/Wed in
association with a southeast moving upper low well south of the
main band of westerlies. The ECMWF lacks this feature and shows a
dry period. At this time we're favoring the ECMWF and have lesser
pops but confidence is not high in any one solution.
Glass
&&
.AVIATION: (For the 06z TAFs through 06z Friday Night)
Issued at 1145 PM CDT Thu Jun 4 2015
Tranquil weather has held over the CWA this evening. However, high
clouds have not thickened up fast enough over central and eastern
sections of the FA, and as a result over the last 60 minutes or so
some visibility restrictions in fog have developed along and east
of the Mississippi River. For the next few hours (until clouds do
thicken), have gone with some MVFR visibility restrictions at
climatologically favored KUIN and KCPS, and have forecast the wild
swing of vsbys at KSUS that is typical in these ground fog
situations.
Next concern is what to do about shower/thunderstorm threat, and
the various model solutions would allow you to pick nearly any
scenario for the next 12 hours. Several thunderstorm complexes
have formed over se NE, ne KS, and nw MO during the evening, with
the very strongest cores propagating almost due south into the
best surface convergence, while the less intense echoes have been
exhibiting a more se movement more in line with storm propagation
vectors. Animation of regional radar data indicates that KCOU
should be on the northeast fringes of the widespread convection
ongoing attm from se KS into west central MO. With this "wall of
storms" intercepting the best instability and moisture, uncertain
about precip threat for the remaining TAFs in our CWA, but for now
have gone with predawn VCSH to reflect a lower threat than was
indicated in the 00z forecasts.
Even greater uncertainty as to what to do with convection tomorrow
afternoon, but if the overnight/early morning precipitation
evolves as suggested above, much of the region should have a much
better chance to destabilize that we first thought, so I've gone with
sct-bkn CU field (with bases aoa 5kft) and VCTS by mid afternoon
at all locations.
Specifics for KSTL: Increasing mid and high level clouds
anticipated for the next few hours, with a few showers then
developing in this mid deck (bases aoa 8kft) during the predawn
hours. Believe shower threat should wind down during the morning,
with a CU field then forming, followed by a chance of thundestorms
by mid-afternoon in the increasingly unstable airmass.
Truett
&&
.LSX WATCHES/WARNINGS/ADVISORIES:
MO...NONE.
IL...NONE.
&&
WFO LSX
Hazardous weather outlook, Jun 4, 2:41 PM CST, 13 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
341 PM CDT THU JUN 4 2015
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-051200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
341 PM CDT THU JUN 4 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TONIGHT
THUNDERSTORMS ARE LIKELY ACROSS MUCH OF THE AREA TONIGHT...MAINLY
AFTER MIDNIGHT. SOME OF THESE STORMS MAY BECOME SEVERE FOR
PORTIONS OF NORTHEAST AND CENTRAL MISSOURI. DAMAGING WINDS AND
LARGE HAIL WILL BE THE PRIMARY THREAT FOR THESE STORMS. LOCALLY
HEAVY RAINFALL WILL ALSO BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A CHANCE FOR THUNDERSTORMS ACROSS MUCH OF THE REGION
FRIDAY THROUGH WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT. SPOTTERS ARE
ENCOURAGED TO REPORT ANY SEVERE WEATHER...RAINFALL AMOUNTS IN
EXCESS OF AN INCH OR ANY FLOODING...IF OBSERVED...TO THE NATIONAL
WEATHER SERVICE.
TILLY
In the hours before
Special weather statement, Jun 4, 10:53 PM CST, 5 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1153 PM CDT THU JUN 4 2015
MOZ041-047-048-050-050615-
BOONE MO-CALLAWAY MO-COLE MO-MONITEAU MO-
1153 PM CDT THU JUN 4 2015
...SIGNIFICANT WEATHER ADVISORY FOR MONITEAU...COLE...SOUTHWESTERN
CALLAWAY AND SOUTHERN BOONE COUNTIES UNTIL 115 AM CDT...
AT 1150 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF
PILOT GROVE TO 20 MILES WEST OF TIPTON TO 39 MILES WEST OF LAURIE...
AND MOVING EAST AT 40 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
TIPTON...
CALIFORNIA...
ASHLAND...
HOLTS SUMMIT...
JEFFERSON CITY...
CLARKSBURG...
JAMESTOWN...
MCGIRK...
HIGH POINT...
CENTERTOWN...
THIS STORM WILL AFFECT JEFFERSON LANDING HISTORIC SITE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
TRUETT
Special weather statement, Jun 4, 11:38 PM CST, 4 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1238 AM CDT FRI JUN 5 2015
MOZ047>049-050630-
COLE MO-MONITEAU MO-OSAGE MO-
1238 AM CDT FRI JUN 5 2015
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN OSAGE...SOUTHERN MONITEAU
AND COLE COUNTIES UNTIL 130 AM CDT...
AT 1237 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES WEST OF HIGH POINT...OR 10 MILES
NORTHEAST OF VERSAILLES...MOVING EAST AT 30 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
CALIFORNIA...
JEFFERSON CITY...
HIGH POINT...
MCGIRK...
CENTERTOWN...
RUSSELLVILLE...
ST. MARTINS...
HICKORY HILL...
BRAZITO...
ST. THOMAS...
THIS STORM WILL AFFECT JEFFERSON LANDING HISTORIC SITE.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
GKS
Special weather statement, Jun 5, 1:32 AM CST, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
232 AM CDT FRI JUN 5 2015
MOZ059-062-065-072-073-084-099-050815-
CRAWFORD MO-FRANKLIN MO-GASCONADE MO-IRON MO-JEFFERSON MO-REYNOLDS
MO-WASHINGTON MO-
232 AM CDT FRI JUN 5 2015
...SIGNIFICANT WEATHER ADVISORY FOR WASHINGTON...NORTHWESTERN
REYNOLDS...NORTHWESTERN JEFFERSON...IRON...GASCONADE...FRANKLIN AND
CRAWFORD COUNTIES UNTIL 315 AM CDT...
AT 231 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ROSEBUD TO 7 MILES
SOUTHWEST OF STEELVILLE TO LICKING...AND MOVING EAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
STEELVILLE...
BOURBON...
SULLIVAN...
ANTHONIES MILL...
UNION...
ST. CLAIR...
VILLA RIDGE...
GRAY SUMMIT...
PACIFIC...
POTOSI...
THIS STORM WILL AFFECT DILLARD MILL HISTORIC SITE...MERAMEC STATE
PARK...ONONDAGA CAVE STATE PARK AND ROBERTSVILLE STATE PARK.
THIS STORM WILL ALSO IMPACT...
INTERSTATE 44 FROM EXIT 203 TO EXIT 257.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
GKS
Special weather statement, Jun 5, 2:24 AM CST, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
324 AM CDT FRI JUN 5 2015
MOZ065-073-074-084-099-050915-
IRON MO-JEFFERSON MO-REYNOLDS MO-ST. FRANCOIS MO-WASHINGTON MO-
324 AM CDT FRI JUN 5 2015
...SIGNIFICANT WEATHER ADVISORY FOR WASHINGTON...ST. FRANCOIS...
REYNOLDS...SOUTHERN JEFFERSON AND IRON COUNTIES UNTIL 415 AM CDT...
AT 322 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
RICHWOODS TO 8 MILES WEST OF OLD MINES TO COURTOIS TO EMINENCE...AND
MOVING EAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
POTOSI...
DE SOTO...
HILLSBORO...
LEADWOOD...
BONNE TERRE...
BISMARCK...
DESLOGE...
IRONTON...
FESTUS...
OATES...
THIS STORM WILL AFFECT CLEARWATER LAKE RECREATIONAL AREA...ELEPHANT
ROCKS STATE PARK...FORT DAVIDSON HISTORIC SITE...JOHNSONS SHUT-INS
STATE PARK...MISSOURI MINES HISTORIC SITE...ST. FRANCOIS STATE
PARK...ST. JOE STATE PARK...TAUM SAUK MOUNTAIN STATE PARK AND
WASHINGTON STATE PARK.
THIS STORM WILL ALSO IMPACT...
INTERSTATE 55 IN MISSOURI FROM EXIT 174 TO EXIT 175.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
GKS
Special weather statement, Jun 5, 4:28 AM CST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
528 AM CDT FRI JUN 5 2015
MOZ061-063-051115-
ST. CHARLES MO-ST. LOUIS MO-
528 AM CDT FRI JUN 5 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ST. LOUIS AND EASTERN
ST. CHARLES COUNTIES UNTIL 615 AM CDT...
AT 528 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ST. PETERS...MOVING EAST AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
ST. CHARLES...
MARYLAND HEIGHTS...
BRIDGETON...
CREVE COEUR...
ST. ANN...
HAZELWOOD...
LAMBERT FIELD...
OLIVETTE...
WOODSON TERRACE...
OVERLAND...
THIS STORM WILL AFFECT FIRST MISSOURI STATE CAPITOL HISTORIC SITE.
THIS STORM WILL ALSO IMPACT...
INTERSTATE 70 IN MISSOURI FROM EXIT 220 TO EXIT 231.
GLASS
Thunderstorm Wind, St. Charles
- When
- June 5, 4:30 AM CST to 4:33 AM CST
- Where
- St. Charles County, 1.49 mi SE of St Peters to 1.81 mi NNW of Harvester
- Measured
- 74 kt (85 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 38.786, -90.599
A microburst caused a narrow swath of damage from just northeast of Spencer Library to around Willott Road between Spencer Drive and Spencer Creek. The highest winds appear to have occurred in an area from the City of St. Peters Maintenance Facility on Boone Hills Drive southeast to near Spencer Creek north of Willott Road. The greatest damage occurred in two locations. The first was at the maintenance facility, where the roof of one of the maintenance sheds was blown west northwest into a neighboring residential area. Part of the roof hit a house causing minor damage to it was well as an above ground pool. The second area was on Wells Fargo Drive, where a large uprooted tree caused structural damage to the roof and sidewalls of a house. Maximum winds of this microburst were estimated to be in the 80 to 85 mph range. The majority of the damage was broken tree limbs and power lines.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Colorado, June 5, 2015$30,000 · EF2 · 1 event
- Heat in Oklahoma, June 5 to 9, 201510 injured · 5 events
- Flash Flooding and Flood in Kansas, June 5, 2015$100,000 · 68 kt wind · 4 events
- Flash Flooding and Hail in Utah, June 5 to 6, 2015$75,000 · 1 in hail · 10 events
- Flooding and Hail in California, June 5 to 9, 2015$65,000 · 0.75 in hail · 7 events
- Tornadoes and Hail in Colorado, June 5, 2015EF1 · 9 events
- Tornado and Hail in Nevada, June 5, 2015EF1 · 3 events
- Damaging Winds in Pennsylvania, June 5, 2015$14,000 · 50 kt wind · 8 events
- Hail and Damaging Wind in New Mexico, June 5, 2015$15,000 · 1 in hail · 3 events
- Flash Flooding and Hail in Montana, June 5, 20152.75 in hail · 9 events
- Tornadoes and Flash Flooding in Colorado, June 5, 2015EF0 · 9 events
- Tornadoes and Flash Flood in Kansas, June 5 to 6, 2015$1,000 · EF0 · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 589362.